A friend has been prescribed Lotomax eye drops (a steroid). She is on The Pill. Should she take any precautions?
She needs to ask her doctor or at least a pharmacist about that. “The Pill” is a combination of steroids too so it is wise to be careful. The consequences can be pretty bad if there is an adverse interaction.
Lotemax (loteprednol etabonate ophthalmic suspension 0.5%) is a corticosteroid, which is a different type of steroid then what is in birth control pills. I’m not aware of any adverse effects reported in the co-administration of BCP, and I just looked at the package insert of Lotemax just to make sure, and nothing was listed there.
So, it should be perfectly fine to continue her normal BCP dosing schedule.
In cases such as this, it is best to seek the opinion of a qualified medical professional, rather than the advice of anonymous posters on a message board. Thread closed.
General Questions Moderator